0
RESEARCH PAPERS

Parametric Instability of a Periodically Supported Pipe Without and With Vibration Absorbers

[+] Author and Article Information
A. K. Mallik

Department of Mechanical Engineering, Indian Institute of Technology, Kanpur, India 208016

S. B. Kulkarni

Indian Institute of Technology, Kanpur, India 208016

K. S. Ram

Nuclear Engineering Program, Indian Institute of Technology, Kanpur, India 208016

J. Appl. Mech 51(1), 159-163 (Mar 01, 1984) (5 pages) doi:10.1115/1.3167561 History: Received March 01, 1982; Revised September 01, 1983; Online July 21, 2009

Abstract

Parametric instability of a periodically supported pipe without and with dynamic absorbers is investigated. A method based on the notion of propagation constant is used. This method requires no prior knowledge of the mode shapes and renders the amount of computation independent of the number of spans. Numerical results are presented for single and two-span pipes. Effective control of the instability regions by means of dynamic absorbers is also demonstrated.

Copyright © 1984 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In